Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
*ShiningStar*

Something dreadful happened after Dermalogica facial...possible scarring and Retin A questions too.

Recommended Posts

I had my fair share of break outs as a teenagers, but nothing that required a derms intervention. My skin was great between 18 and up to 2 months ago, and I'm in my early 30's. It started after I had a facial done by a Dermalogica technician, purchased $400 worth of products and 2 weeks later my skin was a MESS. It's ironic because after my consultation and cleansing, she commented on how healthy and clear my skin was, designing a routine for non-acneic skin. Maybe it WAS a coincidence or maybe the products just hate my skin. Regardless, my face is a MESS. A DREADFUL MESS! I have DEEP pimples.

When I contacted the Dermalogica technician and informed her of my skin condition she said that her products may produce pimples IF my pores were clogged and to give it some time. She gave me a free sample of an overnight clearing gel. All this did was dry the top layer of my skin and trap the rest of the bacteria inside. I gave it anothert week before I threw in the towel and consulted a dermatologist.

He didn't necessarily agree that those products CAUSED the breakout, but didn't rule it out either. Regardless, he prescribed Retin A Micro. I'm only on day 14 of my Retin A, and of course I'm in the middle of redness, peeling, soreness, etc. I'm not seeing a drastic improvement at this point, I hope that's normal. But I also wouldn't say that I'm experiencing an initial breakout, but I am experiencing an increase in blackheads, where I never had them before. I'm assuming this is from the Retin A clearing out the pores.

I'm MOST concerned with what appears to be pitting scars from the larger pimples. I will admit that I did try to squeeze them when they first appeared, but after realizing how deep they were, I decided to leave them alone.

Even after two weeks of Retin A, some of the larger pimples are still raised and I'm so sad to see what looks like pits developing. I know there is nothing I can do to stop them. I certainly won't do anything to make them worse. Is there anything I can do at this point to reduce the severity of them? I'm so heart broken. When do the pitting scars develop. Perhaps it's to soon to tell if they are, in fact, pitting, maybe just inflammed pores? I wish.

Also, how long should you give Retin A before you can determine if it's working or not. My derm said 4 weeks, but I've read conflicting information. I'm wondering what your experience was. A lot of times I've read that some people overcome their acne, but not the dreaded Retin A side effects.

HELP!

Edited by *ShiningStar*
Link to comment
Share on other sites

Please, absolutely do not squeeze the larger pimples. Ice them: see the link in my signature that starts "What to do..."

Regarding topical retinoids: Please read the following post on how topical retinoids work and why patience and perseverance is required when using topical retinoids: http://www.acne.org/messageboard/Info-reti...ial-t98395.html Please also realize that at least three months on the medication is required for noticing full benefit. You may experience an 'initial breakout' (explained in previous link) that's due to the purging effect of retinoids.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×